Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 9, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Feb 13, 2008, 6:05 AM CST for 24 counties in Texas. It took effect at Feb 13, 2008, 12:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2008, 6:05 AM CST (12:05 UTC)
- In effect from
- Feb 13, 2008, 12:00 PM CST
- Expired
- Feb 13, 2008, 7:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 12:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 0.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2197 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KLUB 131205 RFWLUB RED FLAG WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 605 AM CST WED FEB 13 2008 TXZ021>044-131900- /O.UPG.KLUB.FW.A.0006.080213T1800Z-080214T0100Z/ /O.NEW.KLUB.FW.W.0009.080213T1800Z-080214T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 605 AM CST WED FEB 13 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND VERY HIGH FIRE DANGER OVER THE TEXAS SOUTH PLAINS...ROLLING PLAINS...AND SOUTHERN TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING. THIS REPLACES THE EARLIER FIRE WEATHER WATCH. HAZARDOUS FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AS STRONG WINDS DEVELOP OVER THE SOUTHERN PLAINS IN ADVANCE OF A DEEPENING LOW PRESSURE SYSTEM APPROACHING FROM THE NORTHWEST. WITH VERY LOW RELATIVE HUMIDITY AND ABOVE NORMAL TEMPERATURES ALSO EXPECTED...FIRE DANGER IS EXPECTED TO INCREASE TO THE VERY HIGH CATEGORY THROUGHOUT THE AREA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE POTENTIAL FOR RAPID FIRE GROWTH. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Feb 13, 4:14 AM CST, 1 hour 51 minutes earlier.
Area forecast discussion, Feb 13, 4:14 AM CST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 414 AM CST WED FEB 13 2008 .SHORT TERM... INCREASING WESTERLY FLOW ALOFT LATER TODAY WILL BE ACCOMPANIED BY LARGE SCALE SURFACE PRESSURE FALLS THROUGHOUT SOUTHERN AND CENTRAL HIGH PLAINS REGION. RESULT WILL BE RISING SOUTHWESTERLY WINDS INTO BREEZY OR LOW-END WINDY CATEGORY BY THIS AFTERNOON. MINOR CHANGES TO PREVIOUS GRIDDED FORECASTS...ALTHOUGH EDGED TEMPERATURES UP JUST A NOTCH AND WINDS A MPH OR SO. ALSO ADDED PATCHY BLOWING DUST ON THE CAP ROCK WITH SPEEDS APPEARING JUST HIGH ENOUGH TO RAISE DUST HERE AND THERE. HIGH CLOUD PLUME SHOULD OVERSPREAD THE AREA TONIGHT BUT WINDS WILL REMAIN BREEZY AND TEMPERATURES RELATIVELY MILD. MCQUEEN .LONG TERM... SEVERAL TRENDS ARE APPARENT IN THE LATEST MODEL DATA FOR THE NEXT INCOMING STORM SYSTEM TO AFFECT THE AREA. THE FIRST TREND IS A SLOWER PASSAGE OF THE FRONT THROUGH THE AREA ON THURSDAY. 0Z GFS NOW HAS THE FRONT ON OUR NORTHERN BORDER AT 18Z/12 NOON...WHILE THE 06Z NAM HAS COME IN EVEN SLOWER /BY ABOUT 3 HRS/. IF THIS VERIFIES IT WILL RESULT IN WARMER TEMPS FOR MOST OF THE FA...AND A LONGER PERIOD OF DRY WESTERLY WINDS ACROSS THE SRN PORTIONS...POSSIBLY RESULTING IN A PERIOD OF CRITICAL FIRE WX CONDITIONS. PLEASE SEE THE FIRE WX SECTION FOR MORE INFO. HAVE CONSERVATIVELY RAISED HIGH TEMPS FOR THU IN THE GRIDS TO ACCOUNT FOR THE LATEST RUNS. SECONDLY...ALMOST ALL THE MODEL GUIDANCE /WITH THE NOTABLE EXCEPTION OF THE WRF-NAM/ CUT OFF THE UPPER TROUGH ACROSS UTAH ON THU AND THEN TAKE THE H5 CORE SOUTH-SOUTHEAST INTO NORTHERN CHIHUAHUA BY 12Z SAT. EVEN THE NAM HAS TRENDED TOWARD A FARTHER WEST/CLOSED SOLUTION THROUGH FRI MORN...BUT THEN EJECTS THE TROUGH ACROSS WEST TEXAS MUCH FASTER AND AT A HIGHER LATITUDE THAN THE OTHER MODELS. THERE ARE STILL SOME CONSIDERABLE DIFFERENCES BETWEEN THE ECMWF AND GFS FCST TRACK FOR EXAMPLE BUT FOR THIS FCST WILL FOLLOW A ROUGH BLEND OF BOTH 0Z RUNS. THE ONGOING FCST IS IN OVERALL AGREEMENT WITH THIS EVOLUTION AND HAVE ONLY MADE MINOR ADJUSTMENTS TO GRIDS THIS MORNING. HAVE CONTINUED TO CUT POPS BACK THU EVE AS SYSTEM REMAINS WELL WEST OF THE AREA. HOWEVER...STILL EXPECTING A BETTER CHANCE OF AT LEAST LIGHT PRECIP TO DEVELOP/EXPAND EASTWARD OUT OF NM THU NIGHT AND FRI. ANY PRECIP MAY BEGIN AS LIQUID OR MIXED-PHASE BUT SHOULD QUICKLY CHANGE OVER TO SNOW...EXCEPT FOR ANY TO FALL ACROSS THE SE ZONES...WHERE FCST SNDGS SHOW SOME FRZG RAIN OR SLEET POSSIBLE. SNOW AMOUNTS LOOK TO BE LIGHT...BUT MAY HAVE TO WATCH OUT NEAR THE NM BORDER. PRECIP CHANCES SAT AND SUN WILL DEPEND ON HOW FAR SOUTH THE UPPER-LOW SINKS BEFORE IT MAKES IT/S EASTWARDLY TURN. WILL INDICATE A SLIGHT CHANCE OF RAIN/SNOW ACROSS THE SRN/SE ZONES ON SAT AS GFS AND ECMWF BOTH INDICATE THAT WE WILL BE ON THE NORTHERN PERIPHERY OF THE WRAPAROUND MOISTURE....BUT OF COURSE A SMALL WOBBLE NORTH OR SOUTH WILL CAUSE A BIG IMPACT ON OUR PRECIP CHANCES AND POTENTIAL AMOUNTS. STILL EXPECT CAA...UPSLOPE AND CLOUD COVER ON FRI TO KEEP TEMPS MAINLY IN THE 30S. TEMPS SAT AND SUN WILL DEPEND ON THE STORM TRACK AND IT MAY BE WARMER WITH LESS CLOUD COVER ACROSS THE NORTHERN TIER. ANOTHER COLD FRONT ON SUN SHOULD KEEP US FROM CLIMBING OUT OF THE 50S...BUT IT LOOKS LIKE A RETURN TO DRY AND MILD WX FOR EARLY NEXT WEEK...SLOWLY TRANSITIONING FROM NW TO ZONAL FLOW ALOFT AND SW-W LOW-LVL WINDS. .FIRE WEATHER... A WARM AND WINDY DAY WILL OCCUR TODAY AHEAD OF A POTENT LOW PRESSURE SYSTEM DIGGING SOUTHWARD OUT OF THE PACIFIC NORTHWEST INTO THE EASTERN GREAT BASIN. WESTERLY FLOW ALOFT AND SURFACE PRESSURE FALLS SHOULD ALLOW WINDS TO INCREASE TO 20 MPH AND HIGHER BY MIDDAY OVER MOST OF THE AREA. TEMPERATURES WILL JUMP WITH MIXING CLOSE TO 70 DEGREES DURING THE AFTERNOON...CONTINUING THE TREND OF MOST DAYS NEAR OR ABOVE NORMAL. SURFACE RELATIVE HUMIDITY VALUES WILL ONCE AGAIN BY THE DIFFICULT FORECAST...WITH POSSIBILITY OF MIXING A BIT OF A MOIST LAYER ALOFT TO THE SURFACE LATER IN THE MORNING THAT MAY EVEN LIFT DEWPOINTS TEMPORARILY. BELIEVE...HOWEVER...THAT FURTHER MIXING IN THE AFTERNOON WILL DRY HUMIDITIES LOWER THAN CURRENT MODEL FORECASTS...TO 13 TO 15 PERCENT FOR MOST OF THE AREA. WINDS WILL REMAIN BREEZY TONIGHT...BUT SHOULD DECOUPLE ENOUGH FOR THE RED FLAG WARNING TO END BY DARK. MINIMAL RELATIVE HUMIDITY RECOVERY EXPECTED TONIGHT. RM FIRE WX CONCERNS WILL REDEVELOP ON THURSDAY AS OVERNIGHT RH RECOVERY WILL BE POOR AND A SFC LOW OVER THE PANHANDLES WILL RESULT IN BREEZY SW WINDS...DOWNSLOPE FLOW AND MILD TEMPS AHEAD OF A STRONG COLD FRONT. THE LOW PRESSURE TROUGH WILL MOVE INTO THE NRN PORTIONS OF THE AREA DURING THE DAY DECREASING WINDS TEMPORARILY AS IT DOES. IT APPEARS THAT THE GREATEST POTENTIAL FOR CRITICAL FIRE WX CONDITIONS WILL BE ACROSS THE SW ZONES...POSSIBLY EXTENDING EAST TO THE CAPROCK EDGE. UNCERTAIN OVER THE TIMING OF THE FRONT...AND CLOUD COVER DO NOT GIVE SUFFICIENT CONFIDENCE TO ISSUE A FIRE WX WATCH AT THIS TIME....BUT WILL CONTINUE TO BE EVALUATED. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 69 36 49 19 31 / 0 0 10 40 30 TULIA 69 38 51 22 33 / 0 0 10 30 30 PLAINVIEW 69 39 55 22 34 / 0 0 10 30 30 LEVELLAND 69 38 58 23 34 / 0 0 10 30 30 LUBBOCK 70 40 58 23 35 / 0 0 10 20 30 DENVER CITY 69 41 65 26 33 / 0 0 10 30 40 BROWNFIELD 69 40 62 26 34 / 0 0 10 20 30 CHILDRESS 69 43 57 25 36 / 0 0 10 20 20 SPUR 70 44 66 27 36 / 0 0 10 20 30 ASPERMONT 69 45 70 30 35 / 0 0 0 20 30 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 7 PM CST THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>044. && 05/33
Hazardous weather outlook, Feb 13, 5:20 AM CST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 520 AM CST WED FEB 13 2008 TXZ021>044-141130- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 520 AM CST WED FEB 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT FIRE WEATHER CONDITIONS SUPPORTING RAPID FIRE SPREAD ARE EXPECTED THIS AFTERNOON AS GUSTY WINDS AND LOW HUMIDITY COMBINE WITH WARM TEMPERATURES AND VERY HIGH FIRE DANGER. A RED FLAG WARNING IS IN EFFECT FOR THE ENTIRE AREA THIS AFTERNOON UNTIL EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP ACROSS SOUTHERN PORTIONS OF THE OUTLOOK AREA ON THURSDAY AHEAD OF A STRONG COLD FRONT. COLD AIR BEHIND THE FRONT AND AN APPROACHING STORM SYSTEM WILL BRING THE POTENTIAL FOR ACCUMULATING SNOWFALL ACROSS MAINLY WESTERN PORTIONS OF THE AREA THURSDAY NIGHT AND FRIDAY. DEPENDING ON THE EVENTUAL TRACK OF THE SYSTEM...THE CHANCE OF SNOW OR ICE MAY CONTINUE ACROSS THE SOUTHERN COUNTIES ON SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... FIRES TODAY HAVE POTENTIAL TO GROW QUICKLY. CAUTION IS URGED.
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.